Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Period Concerns

Period Concerns

I have a woman question...
I just got off my cycle a week ago which was extremely heavy which here lately has been normal. But now I have started again and I'm not supposed to start again til 2 more week. Do you know what's going on or what I should do. I'm worried
Could this be a result of my seizures or my seizure meds

A MyEpilepsyTeam Member said:

My daughter has catamenial seizures, hormones trigger status seizures a day or two before menstruation. Hormonal changes can definitely affect seizures, contact your neurologist for advice and starting a seizure diary can be very helpful, note when your menstruating compared to seizures for a connection. Onfi is a good drugs for woman with hormonal triggered seizures but your doctor would be the person to discuss your issue with.

posted over 6 years ago
A MyEpilepsyTeam Member said:

I had that problem, if you are undergoing some stress. I honestly think it might not be the medication. But if you have been seizure free for awhile your body usually reacts in other ways that your mind doesn't. I also did some research in college about women's health and epilepsy medication, and as a woman with epilepsy I know that stress or hormone changes within the body can cause an adjustment to your body and the cycle of your period. I had that problem and my OB-YN couldn't explain the issue, but every doctor is different.

posted over 6 years ago
A MyEpilepsyTeam Member said:

When I was a teen, my periods would fluctuate bet 30 or more days- then I think I lost some weight and then they were steady at 25 days? Who knows- some people have a steady flow others not so much

posted over 6 years ago
A MyEpilepsyTeam Member said:

Yeah. I agree that you should talk to your doctor. That is something very serious.

posted over 6 years ago
A MyEpilepsyTeam Member said:

My wife said it would be a good idea to contact your OBY doctor. Heavy periods can cause iron deficiency. Changing to heavy periods could be a sign of indemetriousis (sp), so it would be a good idea to contact your OBY doctor.

posted over 6 years ago
Already a Member? Log in